MAUDE Adverse Event Report: B.BRAUN MEDICAL SAS - OWNER CELSITE BABYPORT; ACCESS PORT SYSTEM

B.BRAUN MEDICAL SAS - OWNER CELSITE BABYPORT; ACCESS PORT SYSTEM
Catalog Number 4433742
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Codes Pain (1994); Swelling (2091)
Date of Event 06/27/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch history review: the manufacturing file was reviewed.It is compliant with our specifications and no abnormality was detected.No other similar complaint was reported on this batch of access ports.Investigation: despite requests, nor the involved device nor the x-rays pictures were returned for analysis.No thorough investigation can be performed at this time.Conclusion: no conclusion can be drawn.The complaint handling database does not show any increasing trend for this type of access port.No corrective action is envisaged.
 
Event or Problem Description
On (b)(6) 2014, implantation of an access port via right subclavian approach.On (b)(6) 2016, during the checking before the chemotherapy injection, it was detected pain at the right shoulder and oedema at the upper part of the access port.On (b)(6) 2016, the patient was taken to operating theater for access port removal because of dysfunction suspiciaon.The removed catheter displays a crack on its thrid proximal part, at about 5 mm from the connection.No defect is apparent on the rest of the catheter.
 
Additional Manufacturer Narrative
Investigation results: we received for investigation one celsite babyport access port from batch (b)(4).The 12.7 cm long catheter is still connected the access port housing with the connection ring.There are a lot of blood residues around the catheter.The catheter is cracked at 2.6 cm of the port housing.As the catheter is slacked around the crack, this means that the crack is due to catheter burst at this level.This means that a high pressure was applied in the system.Indeed it is worth noting that, according to our specifications, this type of catheter is designed to resist to a minimum pressure of 10 bars.This high pressure can be applied in an access port only if the device is obstructed.Conclusion: the evaluation of the explanted device did not allowed us to detect any manufacturing defect on the device.The catheter burst observed probably results from the fact that excessive pressure has been applied during the injection while the catheter was obstructed by an external element (drug crystallisation, thrombus, fibrin sleeve,.).The ifu specify to always verify that the port is functional by aspirating blood then injecting nacl before attempting to start an infusion and give some advices to avoid occlusion of the system and to avoid generating excessive pressures in case of occlusion of the system.It is an isolated case.No manufacturing defect has been detected on the returned sample, consequently no corrective action is envisaged.

Brand Name
CELSITE BABYPORT
Common Device Name
ACCESS PORT SYSTEM
Manufacturer (Section D)
B.BRAUN MEDICAL SAS - OWNER
204 avenue du marechal juin
boulogne billancourt, ile de france 92100
FR  92100
MDR Report Key5856998
Report Number9612452-2016-00030
Device Sequence Number18949101
Product Code LJT
UDI-Device Identifier04046963594947
UDI-Public04046963594947
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K130576
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/31/2018
Device Catalogue Number4433742
Device Lot NumberN020830T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/09/2016
Supplement Report FDA Received Date09/28/2016
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR